Alert archive / Connecticut / River Flood Warnings in 2011
River Flood Warning 80, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Aug 28, 2011, 3:03 AM EDT for Greater Bridgeport Planning Region, Northwest Hills Planning Region, Connecticut. It took effect at Aug 28, 2011, 7:54 AM EDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2011, 3:03 AM EDT (07:03 UTC)
- In effect from
- Aug 28, 2011, 7:54 AM EDT
- Expired
- Aug 30, 2011, 5:03 AM EDT
- In force
- 45 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Major
Counties Greater Bridgeport Planning Region, CT, Northwest Hills Planning Region, CT
The radar
The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Still River at Brookfield (BKFC3). The gauge peaked at 18.10 ft at Aug 28, 2011, 7:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01201487, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
390
WGUS41 KALY 280703
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
303 AM EDT SUN AUG 28 2011
CTC001-005-281903-
/O.NEW.KALY.FL.W.0080.110828T1154Z-000000T0000Z/
/BKFC3.3.ER.110828T1154Z.110829T0000Z.000000T0000Z.UU/
303 AM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE STILL RIVER AT BROOKFIELD.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 245 AM SUNDAY THE STAGE WAS...10.1 FEET.
* FLOOD STAGE IS 12 FEET.
* MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 7 AM
SUNDAY AND CONTINUE TO RISE TO NEAR 16.7 FEET BY 8 PM SUNDAY.
* IMPACT...AT 16 FEET...WATER GET INTO SOME BUILDINGS NEAR THE
RIVER. MANY ROADS CLOSED AND PARKING LOTS FLOODED.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
STILL RIVER
BROOKFIELD 12.0 10.1 SUN 03 AM 16.7 15.9 14.7
$$6 follow-up statements
420
WGUS81 KALY 281906
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
306 PM EDT SUN AUG 28 2011
CTC001-005-290706-
/O.CON.KALY.FL.W.0080.000000T0000Z-000000T0000Z/
/BKFC3.3.ER.110828T1048Z.110828T1845Z.000000T0000Z.UU/
306 PM EDT SUN AUG 28 2011
THE FLOOD WARNING CONTINUES FOR
THE STILL RIVER AT BROOKFIELD.
* UNTIL FURTHER NOTICE.
* AT 2 PM SUNDAY THE STAGE WAS 17.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 14.7 FEET BY .
* IMPACT...AT 16.0 FEET...WATER GET INTO SOME BUILDINGS NEAR THE
RIVER. MANY ROADS CLOSED AND PARKING LOTS FLOODED.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
STILL RIVER
BROOKFIELD 12.0 17.3 SUN 03 PM 16.7 15.9 14.7
$$027
WGUS81 KALY 290132
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
932 PM EDT SUN AUG 28 2011
CTC001-005-291332-
/O.EXT.KALY.FL.W.0080.000000T0000Z-110830T1759Z/
/BKFC3.3.ER.110828T1048Z.110828T2315Z.110830T1159Z.UU/
932 PM EDT SUN AUG 28 2011
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE STILL RIVER AT BROOKFIELD.
* UNTIL TUESDAY AFTERNOON.
* AT 8 PM SUNDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 7 AM TUESDAY.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME MON MON MON MON TUE
STILL RIVER
BROOKFIELD 12.0 18.1 SUN 09 PM 16.9 15.6 14.7 14.0 13.0
$$157
WGUS81 KALY 290936
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
536 AM EDT MON AUG 29 2011
CTC001-005-292136-
/O.EXT.KALY.FL.W.0080.000000T0000Z-110830T1425Z/
/BKFC3.3.ER.110828T1048Z.110828T2315Z.110830T0825Z.UU/
536 AM EDT MON AUG 29 2011
THE FLOOD WARNING CONTINUES FOR
THE STILL RIVER AT BROOKFIELD.
* UNTIL TUESDAY MORNING.
* AT 4 AM MONDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 12 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 4 AM TUESDAY.
* IMPACT...AT 16 FEET...WATER GETS INTO SOME BUILDINGS NEAR THE
RIVER. MANY ROADS ARE CLOSED AND PARKING LOTS ARE FLOODED.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME MON MON MON TUE TUE
STILL RIVER
BROOKFIELD 12.0 16.7 MON 05 AM 16.0 14.9 14.0 12.6 11.3
$$283
WGUS81 KALY 291554
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1154 AM EDT MON AUG 29 2011
CTC001-005-300354-
/O.CON.KALY.FL.W.0080.000000T0000Z-110830T1425Z/
/BKFC3.3.ER.110828T1048Z.110828T2315Z.110830T0825Z.UU/
1154 AM EDT MON AUG 29 2011
THE FLOOD WARNING CONTINUES FOR
THE STILL RIVER AT BROOKFIELD.
* UNTIL TUESDAY MORNING.
* AT 10 AM MONDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 12 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 15.3 FEET BY NOON
MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 4 AM
TUESDAY.
* IMPACT...AT 16 FEET...WATER GET INTO SOME BUILDINGS NEAR THE
RIVER. MANY ROADS CLOSED AND PARKING LOTS FLOODED.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME MON MON TUE TUE TUE
STILL RIVER
BROOKFIELD 12.0 15.3 MON 11 AM 14.9 14.0 12.6 11.3 10.0
$$735
WGUS81 KALY 300133
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
933 PM EDT MON AUG 29 2011
CTC001-005-301333-
/O.CON.KALY.FL.W.0080.000000T0000Z-110830T1425Z/
/BKFC3.3.ER.110828T1048Z.110828T2315Z.110830T0825Z.UU/
933 PM EDT MON AUG 29 2011
THE FLOOD WARNING CONTINUES FOR
THE STILL RIVER AT BROOKFIELD.
* UNTIL TUESDAY MORNING.
* AT 8 PM MONDAY THE STAGE WAS 13.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 4 AM TUESDAY.
* IMPACT...AT 14.0 FEET...THE RIVER BEGINS TO FLOOD ROADS AND PARKING
LOTS.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME TUE TUE TUE TUE WED
STILL RIVER
BROOKFIELD 12.0 13.0 MON 09 PM 12.6 11.3 10.0
$$460
WGUS81 KALY 300903
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 AM EDT TUE AUG 30 2011
CTC001-005-300933-
/O.CAN.KALY.FL.W.0080.000000T0000Z-110830T1425Z/
/BKFC3.3.ER.110828T1048Z.110828T2315Z.110830T0750Z.UU/
503 AM EDT TUE AUG 30 2011
THE FLOOD WARNING IS CANCELLED FOR
THE STILL RIVER AT BROOKFIELD.
* AT 4 AM TUESDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 12 FEET.
* IMPACT...AT 12 FEET...WATER FLOODS LOWLANDS ALONG THE STILL RIVER.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME TUE TUE TUE WED WED
STILL RIVER
BROOKFIELD 12.0 11.9 TUE 05 AM 11.3 10.2 9.5 8.9 8.6
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Aug 28, 2:15 AM EDT, 48 minutes earlier.
Area forecast discussion, Aug 28, 2:15 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
215 AM EDT SUN AUG 28 2011
.SYNOPSIS...
HURRICANE IRENE WILL IMPACT THE MID ATLANTIC AND NORTHEAST THIS
WEEKEND WITH HEAVY RAIN AND STRONG WINDS. IRENE WILL WEAKEN AND EXIT
THE AREA OVERNIGHT SUNDAY. HIGH PRESSURE WILL BUILD FROM THE MIDWEST
TO THE EASTERN SEABOARD AND CONTROL OUR WEATHER MUCH OF NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 115 AM...RAIN SHIELD WAS FAST APPROACHING THE CAPITAL REGION
WITH MODERATE TO HEAVY RAINFALL CONTINUING ACROSS THE SOUTHERN 1/3RD
OF THE CWA. OUR LOCAL VWP IS NOW BEGINNING TO SHOW SIGNS OF
INCREASED LOW LEVEL WINDS THAT ARE NOT QUITE MAKING IT TO THE
SURFACE. LOW LEVEL THETA-E AXIS HAS NOT QUITE MADE IT THIS FAR
INLAND SO CHANCES FOR STRONG WINDS AT THE SURFACE ARE LOW AT THIS
TIME. GENERALLY 1-2 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF
ULSTER...DUTCHESS AND LITCHFIELD COUNTY WITH MORE ON THE WAY. MAIN
UPDATE WAS THE HOURLY VALUES.
AS OF 1005 PM...THE FIRST TRUE OUTER RAIN BAND WITH MODERATE TO
HEAVY RAINFALL ASSOCIATED WITH IRENE IS NOW MOVING NORTHWARD INTO
LITCHFIELD AND DUTCHESS COUNTIES. LIGHTER RAIN SHOWERS WITH SOME
EMBEDDED MODERATE ECHOES AFFECTING AREAS FARTHER TO THE NORTH.
GRADUALLY OVERNIGHT...EXPECTING RAIN SHIELD ASSOCIATED WITH IRENE
TO CONSOLIDATE AND CONTINUE TO SPREAD RAIN BANDS NORTHWARD WITH
INCREASINGLY HEAVY RAINFALL RATES. 00Z ALB SOUNDING REVEALED PWAT
OF 1.79 INCHES...SO TROPICAL MOISTURE IS IN PLACE.
THE CENTER OF IRENE HAS EMERGED JUST EAST OF NORFOLK VA AND IS
BARELY OVER OPEN WATER. WHILE INTENSIFICATION IS NOT
EXPECTED...IRENE SHOULD GENERALLY MAINTAIN ITS CURRENT STRENGTH AS
A CATEGORY ONE HURRICANE AS IT LIFTS NORTHWARD NEAR THE DELMARVA.
WILL MONITOR THE POTENTIAL FOR ROTATING CELLS INTO THE OVERNIGHT
HOURS WITHIN THE SPIRAL RAIN BANDS FROM IRENE DUE TO INCREASING
0-1 KM SHEAR TO OUR SOUTH THAT WILL SLOWLY SHIFTING NORTHWARD INTO
SOUTHERN ZONES...BUT THUS FAR CELLS WITH ROTATION HAVE BEEN
CONFINED TO JUST OFFSHORE FROM COASTAL AREAS.
PREVIOUS NEAR TERM DISCUSSIONS...
AS OF 700 PM...CONVECTIVE ECHOES HAVE BECOME MORE OF A STRATIFORM
RAIN SHIELD SOUTH OF THE CAPITAL REGION WITHIN THE LAST HOUR. ONLY
REAL SIGNIFICANT AREA OF SHOWERS WITH HEAVY DOWNPOURS IS ACROSS
NORTHERN RENSSELAER AND BENNINGTON COUNTY...WHERE 0.50 TO 1.00
INCHES OF RAIN HAS FALLEN IN THIS LIMITED AREA. QPF SHOULD BE MORE
UNIFORM AS THE EVENING PROGRESSES WITH LOSS OF DAYTIME HEATING AND
RAIN BANDS FROM IRENE BEGIN TO MOVE NORTHWARD FROM LONG ISLAND AND
THE CT COAST. MADE SOME MINOR ADJUSTMENTS TO MAINLY POP/WEATHER
AND TEMP GRIDS FOR THIS EVENING. OTHERWISE CURRENT FORECAST
REFLECTS LATEST TRENDS WELL.
AS OF 445 PM...RADAR INDICATED NUMEROUS SHOWERS AND ISOLATED SHOWERS
OVER THE SOUTHERN SIX COUNTIES OF THE FORECAST AREA. WILL FORECAST
LIKELY POPS THERE TO START THE PERIOD AND GRADUALLY INCREASE AND
EXPAND THE HIGHER POPS NORTHWARD. THESE SHOWERS ASSOCIATED WITH A
WEAKLY CONVECTIVE BAND WELL IN ADVANCE OF THE MAIN AREA OF
WIDESPREAD HEAVY RAIN ASSOCIATED DIRECTLY WITH IRENE. THE LEADING
EDGE OF THAT AREA OF RAIN IS NOW APPROACHING LONG ISLAND AND THE NYC
AREA...AND WILL SPREAD FROM SOUTH TO NORTH ACROSS THE REGION...
GENERALLY FROM MIDNIGHT ON. THIS IS ALSO WHEN WINDS WILL BEGIN TO
INCREASE.
THIS IS ALL REFLECTED IN THE WIND/POP/WX GRIDS FOR TONIGHT. ON
SUNDAY EXPECT WIDESPREAD HEAVY RAIN AND STRONG WINDS. HAVE NOW ALSO
INCLUDED HERKIMER COUNTY IN THE TROPICAL STORM WARNING AND THE FLOOD
WATCH ALSO REMAINS IN EFFECT. MOST AREAS FORECAST TO HAVE WINDS IN
THE 30 TO 50 RANGE WITH GUSTS BETWEEN 55 AND 75 MPH.
SEE LATEST HLS AND FFA STATEMENTS FOR ADDITIONAL LOCAL INFORMATION.
PLEASE REFER TO TO THE NATIONAL HURRICANE CENTER FOR ALL THE DETAILS
OF IRENE AT WWW.NHC.NOAA.GOV.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
IRENE EXITS THE REGION EARLY SUNDAY NIGHT...WITH DRY POPS FORECAST
AFTER 06Z. WINDS WILL REMAIN STRONG THROUGH ABOUT MIDNIGHT...
ESPECIALLY ACROSS NORTHERN AREAS...THEN SUBSIDE TO 10 TO 20 MPH BY
SUNRISE. LOWS SUNDAY NIGHT WILL BE IN THE UPPER 40S TO MID 50S AS
COOLER AIR POURS INTO THE REGION.
MOSTLY SUNNY AND DECENT ON MONDAY WITH NORTHWEST TO WEST WINDS ONLY
5 TO 15 MPH AND HIGHS IN THE UPPER 60S AND 70S.
MAINLY CLEAR AND EVEN COOLER MONDAY NIGHT WITH LOWS IN THE MID 40S
TO LOWER 50S.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE IN THE WAKE OF IRENE WILL PROVIDE FOR FAIR WEATHER FOR
THE ENTIRE REGION FOR THE ENTIRE WORK WEEK. A WEAK COLD FRONT
BEARING DOWN ON THE NORTHEASTERN U.S. FROM CANADA MAY KICK OFF A
CHANCE OF SHOWERS ACROSS NORTHERN ZONES AT THE START OF THE
WEEKEND...POSSIBLY ACCOMPANIED BY THUNDER. TEMPERATURES WILL BE
QUITE SEASONABLE WITH HIGHS MOSTLY IN THE 70S TO AROUND 80 DEGREES.
LOWS WILL BE MOSTLY FROM THE MID 40S TO UPPER 80S.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
HURRICANE IRENE WILL SIGNIFICANTLY IMPACT THE TERMINALS WITH
TROPICAL STORM CONDITIONS THROUGH THE TAF PERIOD ENDING AT 06Z
MONDAY. TROPICAL STORM WARNINGS ARE IN EFFECT FOR THE ENTIRE
AREA.
AS OF 200 AM...WIDSPREAD RAIN ASSOCIATED IRENE HAD MOVED INTO ALL
THREE TAFS SITES...AND IS EXPECTED TO CONTINUE WELL INTO THE DAY ON
SUNDAY. EXPECT MAINLY IFR TO OCCAIONALLY MVFR CONDITIONS IN THIS
RAIN THROUGH ABOUT 18Z TO 20Z...THEN MAINLY MVFR CONDITIONS THROUGH
ABOUT 00Z TO 01Z MONDAY...THEN VFR CONDITIONS AFTER 01Z.
WIND SPEEDS WILL INCREASE FROM THE NORTHEAST THROUGH SUNRISE...
THEN TURN TO A MORE NORTHERLY DIRECTION AFTER SUNRISE SUNDAY
MORNING. BY AROUND NOON AND THROUGH THE AFTERNOON ALL TERMINALS WILL
BE EXPERIENCING SUSTAINED SPEEDS OF 20 TO 30 KT WITH GUSTS OF AROUND
40 TO 45 KT...POSSIBLY REACHING 50 KTS. WINDS WILL SHIFT TO THE
NORTHWEST DURING SUNDAY AFTERNOON AS IRENE TRACKS NORTHEASTWARD
THROUGH NEW ENGLAND. AFTER 00Z WINDS WILL BEGIN TO SUBSIDE...
GENERALLY BECOMING 10 TO 20 KTS WITH GUSTS OF 25 KTS BY 06Z.
DUE TO STRONG SURFACE WINDS DEVELOPING AS STRONGEST WINDS ALOFT
MOVE IN...WILL NOT MENTION LLWS AT THIS TIME.
OUTLOOK...
LATE SUN NIGHT...VFR WITH WINDS CONTINUING TO DECREASING.
MON/TUE...VFR. NO SIG WX.
WED/THU...VFR. SLIGHT CHC MAINLY PM -SHRA.
&&
.FIRE WEATHER...
OUR DRY CONDITIONS WILL BE ENDING WITH THE APPROACH OF IRENE. EXPECT
RH VALUES TO INCREASE TO BETWEEN 80 AND 100 PERCENT TONIGHT...AND
REMAIN THERE OR ONLY SLIGHTLY DECREASE ON SUNDAY AS WIDESPREAD RAIN
AFFECT THE REGION WITH A WET FLAG ISSUED FOR SUNDAY.
&&
.HYDROLOGY...
ISOLATED TO NUMEROUS SHOWERS AND ISOLATED TSTMS IN ADVANCE OF THE
MAIN RAIN AREA ASSOCIATED WITH HURRICANE IRENE WILL ADVANCE NORTH
THIS EVENING AND INCREASE IN COVERAGE.
HEAVY WIND DRIVEN RAINS FROM IRENE WILL IMPACT THE REGION STARTING
AFTER MIDNIGHT AND LASTING THROUGH SUNDAY EVENING. TOTAL QPF OF 4 TO
8 INCHES WITH UP TO 10 INCHES OVER HIGHER TERRAIN IS EXPECTED. A
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. WIDESPREAD
FLOODING OF MAIN STEM RIVERS IS POSSIBLE. FLASH FLOODING...AS WELL
AS FLOODING OF URBAN...POOR DRAINAGE AND LOW LYING AREAS MAY OCCUR.
RAIN WILL TAPER OFF SUNDAY NIGHT AS IRENE PULLS AWAY FROM THE REGION.
DRY WEATHER WILL RETURN TO THE REGION MONDAY FOR MUCH OF NEXT WEEK
ALLOWING RIVERS TO RECEDE AND THE GROUND TO DRY OUT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.CLIMATE...
RAINFALL FOR THE MONTH OF AUGUST 2011 THUS FAR STANDS AT 5.58"
WHICH IS 2.61" ABOVE NORMAL. AS IRENE MOVES THROUGH THE
REGION...WE HAVE THE POTENTIAL TO DOUBLE THIS CURRENT VALUE. HERE
ARE THE RECORD WETTEST YEARS FOR THE MONTH OF AUGUST:
1. 10.59" IN 1871
2. 10.14" IN 1856
3. 8.47" IN 1870
4. 7.58" IN 1885
5. 7.51" IN 1832
6. 7.34" IN 2004
7. 7.33" IN 1950
8. 7.28" IN 1867
9. 7.21" IN 1893
10. 7.04" IN 1971
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CTZ001-013.
TROPICAL STORM WARNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
TROPICAL STORM WARNING FOR NYZ032-033-038>043-047>054-058>061-
063>066-082>084.
MA...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR MAZ001-025.
TROPICAL STORM WARNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR VTZ013>015.
TROPICAL STORM WARNING FOR VTZ013>015.
&&
SYNOPSIS...GJM
NEAR TERM...BGM/GJM/JPV
SHORT TERM...GJM
LONG TERM...ELH
AVIATION...GJM
FIRE WEATHER...GJM
HYDROLOGY...GJM
CLIMATE...BGMHazardous weather outlook, Aug 27, 4:41 PM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 441 PM EDT SAT AUG 27 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-281100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 441 PM EDT SAT AUG 27 2011 ...TROPICAL STORM WARNING IN EFFECT... ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 27, 10:00 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EDT SAT AUG 27 2011
CTZ013-280300-
SOUTHERN LITCHFIELD CT-
1000 PM EDT SAT AUG 27 2011
...HEAVY RAIN ASSOCIATED WITH THE OUTER BANDS OF IRENE ACROSS
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY RAIN ACROSS SOUTHERN LITCHFIELD COUNTY. THIS BAND IS
ASSOCIATED WITH THE OUTER PORTION OF IRENE.
EXPECT AN ADDITIONAL QUARTER TO LOCALLY HALF AN INCH OF RAIN WITH
THIS BAND. WITH THE GROUND ALREADY SATURATED...THIS RAIN WILL
PRODUCE SOME LOCALIZED PONDING OF WATER ON ROADWAYS AND AREAS OF
POOR DRAINAGE. THE RAIN WILL INCREASE IN INTENSITY THROUGH THE
OVERNIGHT HOURS.
LAT...LON 4173 7327 4180 7301 4164 7298 4162 7302
4161 7302 4161 7304 4159 7305 4156 7310
4155 7317
TIME...MOT...LOC 0149Z 160DEG 22KT 4154 7302
VTKSpecial weather statement, Aug 28, 12:20 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1220 AM EDT SUN AUG 28 2011
CTZ001-013-280445-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
1220 AM EDT SUN AUG 28 2011
...STRONG THUNDERSTORMS IN LITCHFIELD COUNTY IN NORTHERN
CONNECTICUT...
AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEW HARTFORD TO TORRINGTON TO NEW PRESTON...OR ALONG A LINE EXTENDING
FROM 9 MILES EAST OF TORRINGTON TO TORRINGTON TO 7 MILES NORTHEAST OF
NEW MILFORD...AND MOVING NORTHWEST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
GAYLORDSVILLE AND MERWINSVILLE BY 1225 AM EDT...
KENT...CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 1230 AM EDT...
NORFOLK BY 1235 AM EDT...
SHARON AND FALLS VILLAGE BY 1240 AM EDT.
HOURLY RAINFALL AMOUNTS UP TO 1 INCH CAN BE EXPECTED.
LAT...LON 4153 7330 4162 7350 4165 7349 4167 7351
4177 7351 4203 7346 4203 7301 4197 7302
4198 7294 4193 7289 4188 7294 4185 7295
4183 7293 4176 7307
TIME...MOT...LOC 0419Z 119DEG 40KT 4189 7303 4181 7319
4166 7334The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 10:00 PM EDT | Special Weather Statement | ALY | 60 min | |
| Aug 28, 12:20 AM EDT | Special Weather Statement | ALY | 25 min | |
| Aug 28, 1:42 AM EDT | Flash Flood Warning | ALY | Northwest Hills Planning Region | 6 hr |
| Aug 28, 4:58 AM EDT | River Flood Warning | ALY | Northwest Hills Planning Region | 22 hr |
| Aug 28, 5:20 AM EDT | River Flood Warning | ALY | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 4 days |
| Aug 28, 7:50 AM EDT | Areal Flood Warning | ALY | Northwest Hills Planning Region | 27 hr |
| Aug 28, 8:11 AM EDT | River Flood Warning | ALY | Northwest Hills Planning Region | 5 days |
| Aug 28, 11:41 AM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
| Aug 28, 1:30 PM EDT | River Flood Warning | ALY | Northwest Hills Planning Region | 4 days |
Nearby
River Flood Warnings in Connecticut, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.